Alert archive / Wisconsin / Special Weather Statements in 2016
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Jul 21, 2016, 11:13 AM CDT for Kenosha County, Racine County, Wisconsin. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2016, 11:13 AM CDT (16:13 UTC)
- Expired
- Jul 21, 2016, 11:45 AM CDT
- In force
- 32 min
- Issued by
- NWS Milwaukee, WI
Counties Kenosha County, WI, Racine County, WI
The radar
The Milwaukee radar (KMKX), 64 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 11:17 AM CDT | TSTM WND GST 45 | 2 W North Bay, WI | ASOS STATION RACINE BATTEN AIRPORT /RAC/. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1904 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
591
WWUS83 KMKX 211613
SPSMKX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1113 AM CDT THU JUL 21 2016
WIZ066-071-072-211645-
MILWAUKEE-RACINE-KENOSHA-
1113 AM CDT THU JUL 21 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
MILWAUKEE...RACINE AND KENOSHA COUNTIES...
AT 1111 AM CDT...AN AREA OF STRONG THUNDERSTORMS CONTINUED TO PUSH
THROUGH FAR SOUTHEAST WISCONSIN. IT WAS CENTERED NEAR STURTEVANT...
MOVING SOUTH AT 40 MPH.
WINDS OF 35 TO 45 MPH ARE COMMON AS IT MOVES THROUGH.
LOCATIONS IMPACTED INCLUDE...
KENOSHA...RACINE...OAK CREEK...MOUNT PLEASANT...PLEASANT PRAIRIE...
STURTEVANT...UNION GROVE...PADDOCK LAKE...WIND POINT...EAGLE LAKE...
CALEDONIA...BRISTOL...ELMWOOD PARK...NORTH BAY...KANSASVILLE...
NORTH CAPE AND FRANKSVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4279 8818 4288 8784 4285 8783 4278 8775
4276 8777 4271 8777 4267 8779 4266 8781
4261 8782 4259 8781 4252 8781 4249 8780
4249 8805
TIME...MOT...LOC 1611Z 341DEG 34KT 4278 8795
$$
DAVISWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Jul 21, 4:36 AM CDT, 6 hours 37 minutes earlier.
Area forecast discussion, Jul 21, 4:36 AM CDT, 6 hours 37 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
436 AM CDT THU JUL 21 2016
.SHORT TERM...
TODAY AND TONIGHT...The severe MCS over nw WI and ern MN continues
to move sewd being fueled by strong thetae advection and resultant
MUCAPEs of 3000 joules. Do not see why it would not continue into
srn WI and went with likely PoPs over the nrn and ern CWA for now.
Believe the SVR potential will remain with the MCS through the
morning. Due to the rain cooled air and morning cloudiness,
cancelled the heat headlines north of Madison and Milwaukee.
Confidence was lower on taking the same action elsewhere. Also those
areas may still reach heat criteria on Friday whereas to the north
it probably won't. Only 20-30 PoPs for thunderstorms from later
this afternoon and tonight.
FRIDAY... Forecast confidence is medium.
There is a good chance for quiet weather across southern WI on
Friday. Any convection today and/or tonight should push outflow
boundaries south of the WI border by Fri. If not, a surface trough
making its way through the region should be south of WI by midday.
The hot air will have a chance to build into central WI and expand
into south central WI during the day Fri, so as long as there are no
thunderstorms, we should be able to reach heat advisory criteria in
the southwest half of the MKX forecast area Friday.
.LONG TERM...
SATURDAY AND SUNDAY... Forecast confidence is medium.
Warm air advection (WAA), the nose of a low level jet and weak
shortwave activity will bring a decent chance for showers and
thunderstorms to WI Saturday. There is a better chance in the
afternoon than morning. Persistent WAA will keep the thunderstorm
chances going Sat night. Southern WI is in a marginal risk for
severe storms due to decent elevated CAPE.
A stronger shortwave trough tracking through the Northern Plains
will drag a surface trough/cold front through WI Sunday afternoon.
There should be thunderstorms with this front, with a chance for
severe due to strong cape but only marginal shear.
MONDAY THROUGH WEDNESDAY... Forecast confidence is medium.
It looks like a cooler and quieter weather pattern is in store for
southern WI for the first half of next week with high pressure over
the Great Lakes.
Both the GFS and ECMWF are showing a potent shortwave tracking
through the Upper Great Lakes for the middle of the week which will
bring our next chance for storms.
&&
.AVIATION/12Z TAFS/...A low stratus deck will continue over south
central WI this morning until thunderstorms pass from nw to se
through srn WI from 1330z through 1800z. Strong gusty winds, reduced
vsbys and cigs are expectd with the storms. Scattered cumulus is
then expected afterward. Tonight, stratus and light fog may form
especially due to the wet conditions from today's rain.
&&
.MARINE...Sly flow is expected today and tonight but the wind flow
will likely be interrupted by a thunderstorm complex that will pass
later this morning. Strong gusty and variable winds are possible
during that time. Dense fog may occur at times from this afternoon
into the weekend due to a very moist airmass over the relatively
cooler waters of Lake MI.
&&
.MKX Watches/Warnings/Advisories...
WI...EXCESSIVE HEAT WARNING from noon today to 7 PM CDT Friday for
WIZ056-062>072.
LM...None.
&&
TODAY/TONIGHT AND AVIATION/MARINE...Gehring
Friday THROUGH Wednesday...MRCHazardous weather outlook, Jul 21, 9:36 AM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 936 AM CDT THU JUL 21 2016 WIZ046-047-051-052-056>060-062>072-221445- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 936 AM CDT THU JUL 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...MAINLY NORTH AND EAST OF A PORTAGE...TO COLUMBUS...TO FORT ATKINSON...TO OAK CREEK LINE. A LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO MOVE SOUTHEAST THROUGH THIS AREA OF SOUTHERN WISCONSIN THIS MORNING AND EARLY THIS AFTERNOON. DAMAGING STRAIGHT LINE WINDS IS THE MAIN HAZARD WITH THESE STORMS. A SLIGHT RISK OF SEVERE THUNDERSTORMS HAS BEEN OUTLOOKED FOR SOUTHERN WISCONSIN. AN EXCESSIVE HEAT WARNING IS IN EFFECT TODAY AND TONIGHT FROM MILWAUKEE TO MADISON...AND SOUTH TO THE ILLINOIS BORDER...AND ALSO INCLUDING SAUK...IOWA...AND LAFAYETTE COUNTIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN EXCESSIVE HEAT WARNING IS IN EFFECT ON FRIDAY FROM MILWAUKEE TO MADISON...AND SOUTH TO THE ILLINOIS BORDER...AND ALSO INCLUDING SAUK...IOWA...AND LAFAYETTE COUNTIES. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS FOR SATURDAY AND SATURDAY NIGHT. THUNDERSTORMS WILL BECOME LIKELY BY SATURDAY NIGHT...AND MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY...AND MAY BE NEEDED AGAIN SATURDAY NIGHT. LMZ643>646-221445- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 936 AM CDT THU JUL 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...MAINLY AROUND AND NORTH OF WIND POINT. A LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO MOVE SOUTHEAST THROUGH THIS AREA OF THE NEARSHORE WATERS OF LAKE MICHIGAN THIS MORNING AND EARLY THIS AFTERNOON. DAMAGING STRAIGHT LINE WINDS IS THE MAIN HAZARD WITH THESE STORMS. A SLIGHT RISK OF SEVERE THUNDERSTORMS HAS BEEN OUTLOOKED FOR THIS AREA AS WELL. AREAS OF FOG...THAT MAY BECOME DENSE...IS POSSIBLE OVER LAKE MICHIGAN...DUE TO A VERY MOIST AIRMASS FLOWING OVER THE RELATIVELY COOLER WATERS OF LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AREAS OF DENSE FOG WILL BE POSSIBLE FRIDAY AND OVER THE WEEKEND...DUE TO A VERY MOIST AIRMASS FLOWING OVER THE RELATIVELY COOLER WATERS OF LAKE MICHIGAN. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS FOR SATURDAY AND SATURDAY NIGHT. THUNDERSTORMS WILL BECOME LIKELY BY SATURDAY NIGHT...AND MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. WOOD WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jul 21, 10:13 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1013 AM CDT THU JUL 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 AM TSTM WND GST 3 NNW SHEBOYGAN FALLS 43.77N 87.85W
07/21/2016 M47 MPH SHEBOYGAN WI ASOS
ASOS STATION SHEBOYGAN COUNTY MEM ARPT
/SBM/.
&&
SPMLocal storm report, Jul 21, 10:17 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1017 AM CDT THU JUL 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 AM TSTM WND GST 1 E SHEBOYGAN 43.75N 87.69W
07/21/2016 M60 MPH LMZ643 WI C-MAN STATION
52 KNOT GUST MEASURED AT SHEBOYGAN C-MAN STATION.
&&
WOODSpecial weather statement, Jul 21, 10:46 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1046 AM CDT THU JUL 21 2016
WIZ065-066-071-211615-
MILWAUKEE-WAUKESHA-RACINE-
1046 AM CDT THU JUL 21 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT MILWAUKEE...NORTHERN
RACINE AND SOUTHEASTERN WAUKESHA COUNTIES...
AT 1045 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WEST ALLIS...
MOVING SOUTH SOUTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MILWAUKEE...RACINE...WAUKESHA...WEST ALLIS...WAUWATOSA...
NEW BERLIN...BROOKFIELD...GREENFIELD...OAK CREEK...MUSKEGO...
SOUTH MILWAUKEE...CUDAHY...WHITEFISH BAY...GREENDALE...ST. FRANCIS...
HALES CORNERS...ELM GROVE...WEST MILWAUKEE...WIND LAKE AND ROCHESTER.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4267 8818 4296 8832 4312 8789 4310 8787
4307 8787 4305 8789 4302 8790 4299 8788
4296 8785 4288 8785 4285 8783 4278 8775
TIME...MOT...LOC 1545Z 341DEG 34KT 4301 8806
DAVISLocal storm report, Jul 21, 10:48 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1048 AM CDT THU JUL 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM TSTM WND GST 2 E BUTLER 43.11N 88.03W
07/21/2016 M51 MPH MILWAUKEE WI CO-OP OBSERVER
MILWAUKEE TIMMERMAN ARPT /MWC/.
&&
SPMLocal storm report, Jul 21, 11:12 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1112 AM CDT THU JUL 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM NON-TSTM WND GST 2 W CUDAHY 42.95N 87.90W
07/21/2016 M45 MPH MILWAUKEE WI ASOS
ASOS STATION MILWAUKEE GEN MITCHELL ARPT
/MKE/.
&&
SPMSpecial weather statement, Jul 21, 11:13 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1113 AM CDT THU JUL 21 2016
WIZ066-071-072-211645-
MILWAUKEE-RACINE-KENOSHA-
1113 AM CDT THU JUL 21 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
MILWAUKEE...RACINE AND KENOSHA COUNTIES...
AT 1111 AM CDT...AN AREA OF STRONG THUNDERSTORMS CONTINUED TO PUSH
THROUGH FAR SOUTHEAST WISCONSIN. IT WAS CENTERED NEAR STURTEVANT...
MOVING SOUTH AT 40 MPH.
WINDS OF 35 TO 45 MPH ARE COMMON AS IT MOVES THROUGH.
LOCATIONS IMPACTED INCLUDE...
KENOSHA...RACINE...OAK CREEK...MOUNT PLEASANT...PLEASANT PRAIRIE...
STURTEVANT...UNION GROVE...PADDOCK LAKE...WIND POINT...EAGLE LAKE...
CALEDONIA...BRISTOL...ELMWOOD PARK...NORTH BAY...KANSASVILLE...
NORTH CAPE AND FRANKSVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4279 8818 4288 8784 4285 8783 4278 8775
4276 8777 4271 8777 4267 8779 4266 8781
4261 8782 4259 8781 4252 8781 4249 8780
4249 8805
TIME...MOT...LOC 1611Z 341DEG 34KT 4278 8795
DAVISThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:18 AM CDT | Severe Thunderstorm Warning | MKX | Green Lake, Marquette | 57 min |
| Jul 21, 8:41 AM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac | 64 min |
| Jul 21, 8:49 AM CDT | Severe Thunderstorm Warning | MKX | Marquette | 26 min |
| Jul 21, 9:08 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge, Green Lake, Marquette | 37 min |
| Jul 21, 9:21 AM CDT | Special Marine Warning | MKX | 114 min | |
| Jul 21, 9:28 AM CDT | Special Weather Statement | MKX | Sheboygan | 62 min |
| Jul 21, 9:43 AM CDT | Special Weather Statement | MKX | Columbia, Dodge, Ozaukee, Sheboygan, Washington | 32 min |
| Jul 21, 10:12 AM CDT | Special Weather Statement | MKX | Ozaukee, Waukesha | 33 min |
| Jul 21, 10:46 AM CDT | Special Weather Statement | MKX | Milwaukee, Racine | 29 min |
| Jul 21, 10:49 AM CDT | Special Marine Warning | MKX | 86 min | |
| Jul 21, 11:42 AM CDT | Heat Advisory | MKX | Dane, Green, Iowa, Jefferson, Kenosha, Lafayette and 6 more | 31 hr |
| Jul 21, 4:15 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Green Lake, Marquette | 60 min |
| Jul 21, 4:34 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 56 min |
| Jul 21, 4:50 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge, Green Lake, Marquette | 55 min |
| Jul 21, 5:13 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge, Fond du Lac, Green Lake | 62 min |
| Jul 21, 5:25 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Sauk | 65 min |
| Jul 21, 5:30 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson, Waukesha | 60 min |
| Jul 21, 5:38 PM CDT | Special Marine Warning | MKX | 112 min | |
| Jul 21, 5:48 PM CDT | Special Weather Statement | MKX | Dane | 57 min |
| Jul 21, 5:51 PM CDT | Special Weather Statement | MKX | Washington | 54 min |
| Jul 21, 6:03 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Jefferson, Rock | 42 min |
| Jul 21, 6:08 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Racine, Rock, Walworth, Washington, Waukesha | 67 min |
| Jul 21, 6:15 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 45 min |
| Jul 21, 6:21 PM CDT | Special Weather Statement | MKX | Milwaukee, Ozaukee | 54 min |
| Jul 21, 6:23 PM CDT | Areal Flood Advisory | MKX | Columbia, Dane, Jefferson, Rock, Sauk | 3 hr |
| Jul 21, 6:32 PM CDT | Special Weather Statement | MKX | Rock | 58 min |
| Jul 21, 6:36 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Rock, Walworth | 54 min |
| Jul 21, 6:37 PM CDT | Flash Flood Warning | MKX | Columbia, Dane, Jefferson, Sauk | 3 hr |
| Jul 21, 6:40 PM CDT | Special Weather Statement | MKX | Kenosha, Racine | 65 min |
| Jul 21, 6:47 PM CDT | Areal Flood Advisory | MKX | Sauk | 3 hr |
Nearby
Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.